Skip Navigation LinksHome > June 1997 - Volume 24 - Issue 4 > Multiple Esophageal Webs: Treatment and Follow-up of Seven P...
Journal of Clinical Gastroenterology:
Original Studies

Multiple Esophageal Webs: Treatment and Follow-up of Seven Patients

Longstreth, George F. M.D.; Sitzer, Matthew E. M.D.

Collapse Box


We have treated seven patients with multiple esophageal webs without a predisposing disorder. The patients ranged in age from 34 to 61 years and had suffered from dysphagia for 4 to 26 years. None had skin disease, a history of ingestion of a potentially caustic substance, or evidence of gastroesophageal reflux disease by history or endoscopy. All patients responded to esophageal dilation, but dysphagia recurred in all during follow-up ranging from 6 months to 4 years, often requiring repeated dilation. Study of our patients and similar patients reported previously leads us to believe this unusual disorder is congenital.

© Lippincott-Raven Publishers


Article Level Metrics

Search for Similar Articles
You may search for similar articles that contain these same keywords or you may modify the keyword list to augment your search.